Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 43, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 25, 2004, 6:31 AM CDT for Chambers County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 6:31 AM CDT (11:31 UTC)
- Expired
- Jun 25, 2004, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Chambers County, TX
The radar
The Houston radar (KHGX), 45 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 251131
FFWHOU
TXC071-251430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
631 AM CDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAMBERS COUNTY IN SOUTHEAST TEXAS
* UNTIL 930 AM CDT
* AT 615 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
AT THE INTERSECTION OF INTERSTATE 10 AND HIGHWAY 124 IN WINNIE.
* FLOODING IS EXPECTED IN OR NEAR...
WINNIE...STOWELL...OLD RIVER-WINFREE...MONT BELVIEU
AT 625 AM...RADAR SHOWED CONTINUED DEVELOPMENT OF THUNDERSTORMS
ACROSS THE NORTHERN PORTION OF CHAMBERS COUNTY. BETWEEN 4 AM AND
615 AM RADAR INDICATED RAINFALL OF 3 TO 4 INCHES ALONG THE
INTERSTATE 10 CORRIDOR IN NORTHEASTERN CHAMBERS COUNTY.
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD AVOID AREAS
WHERE WATER COVERS FEEDER ROADS AND UNDERPASSES
A FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2963 9437 2954 9450 2957 9455 2956 9474
2976 9469 2976 9478 2962 9493 2966 9499
2975 9491 2983 9491 2989 9498 2989 9436
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:39 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 25, 3:39 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 339 AM CDT FRI JUN 25 2004 .DISCUSSION... THE FORECAST CONTINUES TO BE A DIFFICULT ONE. THE MODELS ARE SIMILAR THROUGH EARLY SATURDAY...THEN HAVE DIVERGENT SOLUTIONS WITH THE GFS APPARENTLY HAVING CONVECTIVE FEEDBACK PROBLEMS. CURRENTLY...SE TX WAS UNDER A DIFFLUENT FLOW ALOFT AS A 200 AND 300 MB TROUGH EXTENDED FROM ABQ TO CRP. BETTER DIFFLUENCE WAS OFFSHORE BECAUSE OF A SMALL RIDGE BETWEEN THE UPPER TROUGH AND A 200 MB LOW NEAR CUBA AND THE YUCATAN. THE GENERAL TROUGHY PATTERN ALSO EXTENDED FROM 500 MB TO THE SURFACE. WITH K-INDICES OF 30 TO 37 ALONG AND SOUTH OF A LINE FROM SHV TO DRT AND THE GENERAL PATTERN ALOFT...THE MAIN FORECAST PROBLEM CONTINUES TO THE POPS AND QPF THROUGH SATURDAY. THE GFS KEEPS THE GENERAL PATTERN IN PLACE INTO THE MIDDLE OF NEXT WEEK WHEN IT THEN TRIES TO BUILD A 500 MB RIDGE WESTWARD THROUGH THE GULF. EVEN WITH THE CONVECTIVE FEEDBACK SATURDAY NIGHT AND SUNDAY... ITS SOLUTION LOOKS REASONABLE THIS WEEKEND AS THE ETA AND GFS BOTH MERGE THE UPPER LOW FROM THE YUCATAN INTO THE TROUGH OVER THE AREA. AHEAD OF THAT MERGER THE RAINFALL PATTERN MAY SLACKEN A BIT LATER TODAY OR TONIGHT BEFORE PICKING BACK UP ON SATURDAY IF THE SUBSIDENCE AREA FROM THE LOW DRIES THINGS OUT A BIT. WILL KEEP THE FLOOD WATCH THAT CURRENTLY GOES TO 21Z TODAY. THERE COULD BE AN ARGUMENT TO TAKE OUT SOME OF THE NORTHWESTERN COUNTIES... BUT FEEL THAT THE UNCERTAINTY WARRANTS KEEPING THEM IN FOR NOW. WILL REASSESS THE SITUATION ON WHETHER OR NOT TO EXTEND THE WATCH THROUGH TONIGHT BY 10Z. FEEL THAT A BETTER OPPORTUNITY EXISTS FOR A FLOOD WATCH SATURDAY IF THE GFS PANS OUT. && .HGX WATCHES/WARNINGS/ADVISORIES... SCEC 00 TO 60 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL. FFA ALL OF SE TX TXZ163-164-176>179-195>200-210>214-226-227-235>238. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 85 74 83 74 86 / 60 50 60 50 60 HOUSTON(IAH) 83 72 82 73 85 / 70 60 70 60 60 GALVESTON (GLS) 83 75 82 75 84 / 80 60 70 50 60 &&
Hazardous weather outlook, Jun 24, 7:00 AM CDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT THU JUN 24 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT THU JUN 24 2004 ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY... ...ISOLATED FUNNEL CLOUDS OR TORNADOES POSSIBLE TODAY... .DAY ONE...TODAY AND TONIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. LOCALLY HEAVY RAINFALL IS PROBABLE...WHICH COULD LEAD TO FLOODING PROBLEMS ACROSS THE AREA. THROUGH TODAY...ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED TOTALS AS HIGH AS 5 TO 7 INCHES POSSIBLE... MAINLY ALONG AND SOUTH OF INTERSTATE 10. ADDITIONAL RAINS WILL LEAD TO A SIGNIFICANT FLOODING THREAT FOR THE SOUTHERN HALF OF SOUTHEAST TEXAS TODAY. OVER THE LAST TWO DAYS... AREAS ALONG AND SOUTH OF INTERSTATE 10 HAVE AVERAGED 2 TO 5 INCHES OF RAINFALL. JACKSON...WHARTON...AND MATAGORDA COUNTIES HAVE BEEN THE HARDEST HIT WITH UP TO 8 TO 10 INCHES OF RAINFALL IN SOME LOCATIONS. THE GROUND IS ALREADY SATURATED WITH FLOODING ONGOING IN SOME AREAS. THE HEAVY RAINS ARE EXPECTED TO DIMINISH FROM WEST TO EAST ACROSS THE AREA THIS AFTERNOON AS SOME DRIER AIR SPREADS ACROSS SOUTHEAST TEXAS. ADDITIONAL HEAVY RAINS WILL BE POSSIBLE LATE TONIGHT. CONDITIONS ARE AGAIN FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS AND ISOLATED TORNADOES TODAY...PRIMARILY SOUTH OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND FRIDAY NIGHT...THE NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS SOUTHEAST TEXAS GENERATING MORE SHOWERS AND THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED HIGHER TOTALS POSSIBLE. SATURDAY THROUGH SUNDAY...LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED. CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...WITH THE THREAT OF HEAVY RAINFALL LIKELY CONTINUING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:18 AM CDT | Special Marine Warning | HGX | 117 min | |
| Jun 25, 8:18 AM CDT | Special Marine Warning | HGX | 117 min | |
| Jun 25, 8:42 AM CDT | Flash Flood Warning | HGX | Harris, Liberty | 3 hr |
| Jun 25, 9:30 AM CDT | Flash Flood Warning | HGX | Chambers | 3 hr |
| Jun 25, 11:48 AM CDT | Special Marine Warning | HGX | 117 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.